MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW803F
Medical Device Problem Codes Degraded (1153); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.Report of "balloon failed to inflate" was confirmed.As received, the balloon did not inflate due to balloon rupture at central area, approximately 2mm in length.The balloon edges did not appear to match up at the ruptured location.Both balloon windings were intact.The through lumen was patent without any leakage or occlusion.No visible damage was observed from the catheter.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure is associated to a manufacturing or design defect.As part of the manufacturing process, the units go through a balloon inspection, in which the integrity of the catheter and the balloon are validated, and a final visual inspection.Also, as per specification, latex deterioration is "a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon".Furthermore, as per ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during preoperative inspection of this fogarty embolectomy catheter, the balloon failed to inflate.Visual examination revealed signs of latex deterioration.In addition, a fluid test was performed and few tiny drops were observed leaking.There was no allegation of patient injury.The device was available for evaluation.The device was received for evaluation and the balloon was ruptured at the central area; the balloon edges did not appear to match up at the ruptured location.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key23355454
Report Number2015691-2025-08709
Device Sequence Number21048052
Product Code DXE
UDI-Device Identifier00690103043501
UDI-Public(01)00690103043501(17)260415(11)240115(10)65391816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model Number12TLW803F
Device Lot Number65391816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight64 KG